Michigan, 2007Wildfire in Michigan, July 29, 2007
July 29, 2007 · NWS APX · 1 event in 1 county or zone
Dry conditions contributed to the development of a significant wildfire in Iosco County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions contributed to the development of a significant wildfire in Iosco County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jul 29, 12:58 PM EST, 2 minutes earlier.
Area forecast discussion, Jul 29, 12:58 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
158 PM EDT SUN JUL 29 2007
.AVIATION...DIURNAL CU HAS FORMED OVER MOST OF INLAND N LOWER WITH A
LITTLE IN E UPPER. THE ONLY EXCEPTION OF THE DIURNAL CLOUDS IS IN
THE LAKE BREEZE AREAS. PLN IS CLEARING OUT AND APN WILL KEEP THE
CLOUDS TO THE EAST, WHILE TVC IS BEGINNING TO SEE THE CLOUDS MOVE TO
THE SOUTH WITH THE LAKE OFF OF THE EAST ARM. LAKE YESTERDAY, THE
CLOUDS WILL BEGIN TO DIMINISH AFTER 22Z THE HEAT OF THE DAY. THERE
IS A WEAK 500 MB WAVE MOVING IN ON MONDAY MORNING SO EXPECT SOME
HIGH CLOUDS.
LUTZ
&&
.UPDATE...ISSUED 1215 PM
NO ZFP UPDATE AS THE SFC HIGH AND THE 500 MB RIDGE ARE STILL IN
PLACE WITH THE DIURNAL CU BEGINNING TO FORM IN THE CENTRAL HIGHLANDS
OF N LOWER THERE IS A BIT OF A HINT OF DIURNAL CU ALONG THE MAIN
RIDGE LINE IN E UPPER. TEMPERATURES LOOK TO BE BEHAVING, SO NO
UPDATES THERE EITHER.
LUTZ
&&
.AVIATION...ISSUED 703 AM
ASIDE FROM A LITTLE PATCHY MVFR FOG EARLY THIS MORNING...VFR
CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. SCT DIURNAL CU WILL
DEVELOP THIS AFTERNOON AS LAKE BREEZES PROVIDE ENHANCED
CONVERGENCE...ESPECIALLY FOR INTERIOR SECTIONS OF NRN LOWER MICHIGAN.
&&
.PREV DISCUSSION...ISSUED 310 AM
STRONG SURFACE HIGH PRESSURE REMAINS CENTERED FROM SOUTH OF JAMES
BAY THRU THE WRN GREAT LAKES REGION EARLY THIS MORNING...WITH WEAK
UPPER LEVEL RIDGING EXTENDING THRU THIS AREA AS WELL. SKIES REMAIN
CLEAR ACROSS OUR ENTIRE CWA AND WINDS HAVE BECOME LIGHT/CALM. QUIET
WX PATTERN CONTINUES AND WILL PERSIST THRU MID WEEK AS HIGH PRESSURE
AND DRY AIR DOMINATE MICHIGAN. MAIN FORECAST CONCERN THRU WEDNESDAY
IS TEMPS AS A WARMING TREND TAKES PLACE... PUSHING TEMPS WELL ABOVE
NORMAL. NEXT CHANCE OF PRECIP FINALLY ENTERS THE FORECAST PICTURE BY
THURSDAY AS A FRONT APPROACHES THE GREAT LAKES.
TODAY THRU MONDAY NIGHT...SURFACE HIGH PRESSURE WILL REMAIN OVERHEAD
THRU THIS FORECAST PERIOD...WITH 500 MB RIDGING REMAINS IN PLACE AS
WELL. TAIL END OF A WEAK FRONT WILL CLIP NRN MICHIGAN LATE TONIGHT
AND MONDAY. DEEP MOISTURE ASSOCIATED WITH THE FRONT WILL STAY WELL
NORTH OF MICHIGAN. MOISTURE CROSS SECTIONS SUGGEST SCT MID CLOUD
DRIFTING THRU NRN SECTIONS OF THE CWA LATE TONIGHT INTO MONDAY
MORNING WILL BE THE ONLY RESULT OF THIS WEAK MOISTURE-STARVED FROPA.
OTHERWISE...EXPECT SCT DIURNAL CU DEVELOPMENT ACROSS INTERIOR NRN
LOWER MICHIGAN THIS AFTERNOON AS LAKE BREEZES AGAIN DEVELOP IN WEAK
SYNOPTIC FLOW REGIME. MONDAY AFTERNOON AND NIGHT SHOULD BE MOSTLY
CLEAR WITH LIGHT WINDS HOLDING ON ACROSS THE REGION. HIGH TEMPS WILL
BE MAINLY IN THE LOWER TO MID 80S THIS AFTERNOON...AND IN THE MID TO
UPPER 80S MONDAY AFTERNOON. LOW TEMPS TONIGHT WILL COOL BACK INTO
THE 50S...WITH LOWS MONDAY NIGHT IN THE UPPER 50S AND LOWER 60S.
LATER PERIODS (TUESDAY ONWARD)...SUMMERTIME PATTERN IN PLACE THROUGH
THE MIDDLE PART OF THE WEEK WITH HEIGHTS CONTINUING TO BUILD ACROSS
THE GREAT LAKES REGION. HIGHS ARE EXPECTED TO TOP OUT IN THE 90S
ACROSS MOST OF NORTHERN MICHIGAN TUESDAY AND WEDNESDAY...SETTING UP
THE WARMEST STRETCH OF DAYS THIS SUMMER. HAVE INCREASED TEMPERATURES
A BIT TO REFLECT FULL JULY SUNSHINE...AND WITH MIXING (850MB
TEMPERATURES AROUND 20C)...TEMPERATURES WILL REACH INTO THE 90S.
HIGH SHIFTS INTO NEW ENGLAND ON THURSDAY...REPLACED BY A COLD FRONT
PASSING THROUGH THE AREA THURSDAY AND THURSDAY NIGHT. THE FRONT IS
STILL NOT LOOKING VERY IMPRESSIVE AT THIS POINT...WITH VERY WEAK
MOISTURE RETURN IN ADVANCE OF THIS BOUNDARY. AT THIS POINT...WOULD
NOT EXPECT A SIGNIFICANT RAINFALL EVENT...BUT SOME SCATTERED SHOWERS
AND STORMS ARE POSSIBLE. HIGH PRESSURE BUILDS BACK IN FOR THE TAIL
END OF THE WEEK...WITH TYPICAL EARLY AUGUST TEMPERATURES RETURNING
TO THE AREA. KAS
&&
.APX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 29, 2:20 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
320 AM EDT SUN JUL 29 2007
LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-301000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
320 AM EDT SUN JUL 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HOT WEATHER WILL RETURN TO THE AREA EARLY NEXT WEEK...WITH HIGH
TEMPERATURES APPROACHING 90 DEGREES IN MANY LOCATIONS BY
WEDNESDAY.
THUNDERSTORMS ARE POSSIBLE THURSDAY INTO THURSDAY NIGHT ACROSS
ALL OF NORTHERN MICHIGAN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Wildfire, Iosco
- When
- July 29, 1:00 PM EST to 9:00 PM EST
- Where
- Iosco forecast zone
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 44.301, -83.514 (the zone’s center; the record gives no point)
A fast-developing wildfire burned between 500 and 600 acres in Wilber Township, nine miles northwest of Tawas City. Stands of jack pine were the primary fuel for the fire. A hundred people were evacuated from the area, and three homes were damaged. The fire was fully contained by late that evening.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New Jersey, July 29, 2007$750,000 · 56 kt wind · 7 events
- Lightning Strike in Pennsylvania, July 29, 2007$1.0 million · 1 event
- Flash Flooding in Nebraska, July 29, 2007$565,000 · 4 events
- Flash Flooding and Damaging Winds in West Virginia, July 29, 2007$110,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Georgia, July 29, 2007$102,000 · 0.75 in hail · 3 events
- Lightning Strikes in New Jersey, July 29, 2007$65,000 · 3 events
- Flash Flooding in New Mexico, July 29 to 30, 2007$50,000 · 2 events
- Hail and Damaging Wind in Maryland, July 29, 2007$20,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, July 29, 20071 in hail · 10 events
- Flash Flood and Hail in Virginia, July 29, 2007$6,000 · 50 kt wind · 10 events
- Flash Flooding in Texas, July 29, 20078 events
- Hail and Damaging Winds in Virginia, July 29, 2007$6,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50963.